Alert archive / Nevada / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 20, NWS Reno, NV

June 1, 2009Mineral County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jun 1, 2009, 2:02 PM PDT for Mineral County, Nevada. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2009, 2:02 PM PDT (21:02 UTC)
Expired
Jun 1, 2009, 2:45 PM PDT
In force
43 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Mineral County, NV

The radar

The Reno radar (KRGX), 148 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 2:16 PM PDTHAIL 0.25Hawthorne, NVPEA-SIZE HAIL IN HAWTHORNE.
Jun 1, 2:20 PM PDTHAIL 0.251 S Hawthorne, NVPEA SIZE HAIL WITH HEAVY RAIN DURING THUNDERSTORM.
Jun 1, 2:20 PM PDTHAIL 0.51 Sse Hawthorne, NVMARBLE SIZE HAIL ALONG WITH VERY HEAVY RAIN IN THUNDERSTORM.
Jun 1, 2:20 PM PDTHAIL 0.52 Sse Hawthorne, NVPEA TO MARBLE SIZE HAIL WITH VERY HEAVY RAIN DURING THUNDERSTORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2009-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2009-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 012102
SVRREV
NVC021-012145-
/O.NEW.KREV.SV.W.0020.090601T2102Z-090601T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
202 PM PDT MON JUN 1 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MINERAL COUNTY IN WESTERN NEVADA...

* UNTIL 245 PM PDT

* AT 202 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAWTHORNE...OR 28 MILES
  NORTHEAST OF BODIE...AND MOVING NORTH AT 10 MPH.

* LOCATIONS AFFECTED INCLUDE...HAWTHORNE AND FLETCHER.

THIS STORM MAY ALSO PRODUCE HAIL UP TO THE SIZE OF NICKELS.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 3866 11879 3867 11851 3843 11856 3842 11872
TIME...MOT...LOC 2102Z 177DEG 7KT 3849 11864

$$
CS
2 follow-up statements
000 
WWUS55 KREV 012127
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
227 PM PDT MON JUN 1 2009

NVC021-012145-
/O.CON.KREV.SV.W.0020.000000T0000Z-090601T2145Z/
MINERAL NV-
227 PM PDT MON JUN 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT
FOR CENTRAL MINERAL COUNTY...

AT 226 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAWTHORNE...OR 31
MILES NORTHEAST OF BODIE...MOVING NORTH AT 10 MPH.

* LOCATIONS AFFECTED INCLUDE...HAWTHORNE AND HAWTHORNE INDUSTRIAL
  AIRPORT.

THIS STORM WILL ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES. 
EARLIER, A SPOTTER REPORTED PEA SIZED HAIL NEAR HAWTHORNE. TRAVELERS 
ON HIGHWAY 95 WILL BE IMPACTED BY THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 3846 11873 3866 11879 3867 11851 3849 11855
TIME...MOT...LOC 2126Z 177DEG 7KT 3854 11861

$$
CS
000 
WWUS55 KREV 012141
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
241 PM PDT MON JUN 1 2009

NVC021-012150-
/O.EXP.KREV.SV.W.0020.000000T0000Z-090601T2145Z/
MINERAL NV-
241 PM PDT MON JUN 1 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MINERAL COUNTY WILL
EXPIRE AT 245 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE 
AREA THROUGH 330 PM PDT (MAINLY NORTH AND EAST OF HAWTHORNE)... 
CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF 
HEAVY RAINS.

IF YOU OBSERVED ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THE
STORM EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO.
CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR
WARNING PROCESS.

LAT...LON 3846 11873 3866 11879 3867 11851 3849 11855
TIME...MOT...LOC 2140Z 177DEG 7KT 3859 11858

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:52 AM PDT, 11 hours 10 minutes earlier.

Area forecast discussion, Jun 1, 2:52 AM PDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
252 AM PDT MON JUN 1 2009

.SHORT TERM...
PREVIOUS FORECAST LOOKING RIGHT ON TRACK EXCEPT FOR A FEW MINOR
TWEAKS. UPPER LOW OFF THE CA COAST IS SLOWLY MOVING CLOSER TO THE
AREA...WITH A SHORTWAVE TROUGH/TROP FOLD ROTATING AROUND THE MAIN
LOW EXPECTED TO MOVE INTO CALIFORNIA TODAY. THIS VORT MAX WILL BE
MOVING INTO NORTHERN CA LATE THIS AFTERNOON...BECOMING NEGATIVELY
TILTED AND ENHANCING THE CONVECTION ACROSS THE REGION WITH
DIFFLUENCE ALOFT THROUGH THE EVENING.

TODAY WILL BE AN INTERESTING DAY FOR THUNDERSTORMS...MAINLY BECAUSE
THE FOCUS WILL CHANGE TO MORE ORGANIZED ENVIRONMENT WITH INCREASED
SHEAR ALOFT...AS OPPOSED TO THE PULSE TYPE CONVECTION WE HAVE SEEN
OVER THE LAST FEW DAYS. STORMS THAT DEVELOP TODAY WILL HAVE DECENT
MOVEMENT TO THE NORTH TODAY...WITH LESS OF A FLASH FLOODING THREAT
UNLESS STORMS BEGIN TO TRAIN OVER THE SAME AREAS. THERE IS STILL
ABUNDANT MOISTURE IN THE ATMOSPHERE...ALTHOUGH I EXPECT THIS
MORNINGS SOUNDING TO COME IN DRIER THAN WHAT WE SAW YESTERDAY
MORNING.

CONVECTION IS EXPECTED TO INITIATE THIS MORNING IN THE HIGH SIERRA
FROM TAHOE INTO MONO COUNTY...AS WELL AS UP NORTH IN THE LASSEN
CONVERGENCE ZONE...PUSHING OFF TO THE NORTHEAST. WITH THE SHORTWAVE
MOVING UP THE CA COAST THIS MORNING...EXPECT STORMS TO START OUT
FAIRLY RUN-OF-THE-MILL...BUT AS THE SHORTWAVE GETS CLOSER TO THE
AREA AND INCREASES SHEAR AND LIFT SOME STORMS WILL BECOME MORE
ORGANIZED AND LONGER LIVED. COVERAGE WILL BECOME MORE NUMEROUS IN
THE LATE AFTERNOON AND INTO THE EVENING SPREADING NORTHWARD AS WE GET
THE ENHANCEMENT FROM THE SHORTWAVE. AREAS NORTH AND EAST OF
RENO-TAHOE LOOK TO HAVE THE BEST CHANCES FOR SEVERE STORMS LATE
THIS AFTERNOON AND EVENING...WHERE BEST INSTABILITY AND SHEAR COME
TOGETHER. THUNDERSTORM ACTIVITY WILL DECREASE IN THE SIERRA BY LATE
AFTERNOON AND IN THE RENO AREA BY EARLY EVENING AS WE STABILIZE WITH
WESTERLY WINDS. MAIN THREAT WILL BE STRONG OUTFLOW WINDS AND HAIL
WITH THE STRONGEST STORMS. CONVECTION WILL CONTINUE INTO TONIGHT
AHEAD OF THE FORCING...TAPERING OFF AFTER MIDNIGHT AS THE SHORTWAVE
ROTATES OUT OF THE AREA.

THE LOW PRESSURE OFF THE CA COAST CONTINUES TO MOVE CLOSER ON
TUESDAY WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED AGAIN AS WE
DESTABILIZE FROM COOLING TEMPERATURES ALOFT. MODELS ARE SHOWING PW
VALUES INCREASING TO NEAR ONE INCH TUESDAY...WHICH WOULD INCREASE THE
THREAT FOR FLASH FLOODING...BUT STORMS WILL HAVE FAST MOVEMENT AS
WINDS INCREASE THE CLOUD BEARING LAYERS. THIS WILL NEED TO BE
MONITORED.

WEDNESDAY LOOKS TO BE BEST DAY YET IN TERMS OF SEVERE THUNDERSTORM
CHANCES. NOSE OF THE JET WILL MOVE INTO NORTHERN CA WITH DIFFLUENCE
IN THE UPPER LEVELS LOOKING VERY FAVORABLE FOR INTENSE
THUNDERSTORMS. MODEL SOUNDINGS ARE SHOWING LONG CURVED HODOGRAPHS
FAVORABLE FOR ORGANIZED STRONG STORMS...AND POSSIBLE SUPERCELL
DEVELOPMENT. MODELS HAVE BEEN FLOPPING A BIT ON THE DAY THAT THE JET
NOSES IN...BUT WHENEVER THE JET DOES MOVE IN...THIS WILL END UP
BEING THE BEST DAY FOR SEVERE STORMS WITH THE STRONGEST FORCING AND
DIFFLUENCE ALOFT. HOON

.LONG TERM...THURSDAY THROUGH SUNDAY...
MODELS CONTINUE TO SHOW A CUT OFF LOW THAT WILL PROGRESS TOWARDS THE
CENTRAL CA COAST ON THURSDAY BEFORE MOVING NORTHEAST ACROSS THE
REGION THROUGH FRIDAY NIGHT.  GFS CONTINUES TO BE A BIT FASTER THAN
THE EURO IN BRINGING THE SYSTEM ONSHORE AND ACROSS THE AREA.  BUMPED
UP POPS ON THURSDAY WITH GOOD UPPER LEVEL JET SUPPORT AND WEAK VORT
MAXES ROTATING INTO WESTERN NV DURING THE AFTERNOON.  PLENTY OF
INSTABILITY OVER THE AREA AND MOISTURE WILL AID IN PRODUCING SHOWER
AND THUNDERSTORM ACTIVITY ACROSS THE SIERRA AND WESTERN NV.

UPPER LOW IS FORECAST TO MOVE NORTHEAST ACROSS THE FORECAST AREA BY
FRIDAY NIGHT.  WITH COLD POOL OVERHEAD GENERATING INSTABILITY AND
ABUNDANT MOISTURE...WE WILL CONTINUE TO SEE SHOWERS AND
THUNDERSTORMS INTO FRIDAY NIGHT.  UPPER LEVEL SYSTEM PULLS AWAY FROM
THE AREA ON SATURDAY WITH COOL NORTHWESTERLY FLOW DEVELOPING OVER
THE WESTERN CONUS.  EURO HOLDS ON TO PRECIP THROUGH SATURDAY NIGHT
WITH SLOWER MOVEMENT.

ONLY MAJOR CHANGE TO THE GOING FORECAST WAS TO LOWER TEMPERATURES
BOTH FRIDAY AND SATURDAY A GOOD 5-8 DEGREES AREA WIDE.  BOTH MODELS
INDICATING 700 MB TEMPS FROM 0C TO -3C MOVING ACROSS THE REGION AS
THE CORE OF THE LOW MOVES OVERHEAD AND NORTHWEST FLOW SETTING UP.
STAYED WARMER THAN GUIDANCE...WHICH HAD HIGHS ONLY IN THE UPPER 60S
FOR WESTERN NV...WITH HIGHS FRIDAY AND SATURDAY IN THE LOWER 70S IN
WESTERN NV AND 50S IN THE SIERRA.  WE SHOULD START TO SEE A WARM UP
SUNDAY AS WEAK HIGH PRESSURE BUILD ACROSS THE REGION WITH
TEMPERATURES REBOUNDING TO NEAR 80 IN WESTERN NV AND 60S ACROSS THE
SIERRA.  MOZLEY

&&

.AVIATION...

CONDITIONS REMAIN MOIST AND UNSTABLE WITH UPPER LOW OFF THE
CALIFORNIA COAST.  INITIALLY SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER THE SIERRA 18-21Z...THEN OVER WESTERN NEVADA 20-23Z.  STORMS
CAPABLE OF PRODUCING OUTFLOWS TO 45KTS...HAIL AND HEAVY RAIN.

STORMS IN THE SIERRA SHOULD DIMINISH BY LATE AFTERNOON AND END NEAR
KRNO BY EARLY EVENING.  SHOWERS AND STORMS COULD LAST WELL INTO THE
EVENING NORTH OF SUSANVILLE-LOVELOCK.

UPPER LOW REMAINS STATIONARY UNTIL FRIDAY WITH FAVORABLE CONDITIONS
FOR SHOWERS AND THUNDERSTORMS.  BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jun 1, 5:56 AM PDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
556 AM PDT MON JUN 1 2009

CAZ070>073-NVZ001>005-020100-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
556 AM PDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY WITH LOW PRESSURE
NEAR THE CALIFORNIA COAST AND MOIST AND UNSTABLE CONDITIONS OVER
THE AREA. THE LOW WILL INCREASE THE POTENTIAL FOR SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND INTO THIS EVENING NORTH OF
HIGHWAY 50.

THE STRONGEST THUNDERSTORMS TODAY MAY PRODUCE WIND GUSTS TO 60
MPH...HAIL AND VERY HEAVY RAIN. THE FLASH FLOOD POTENTIAL IS LOW
BUT REMAINS POSSIBLE IF STORMS TRAIN OVER ONE LOCATION...OR
PRODUCE VERY HEAVY RAIN ON STEEP SLOPES.

ADDITIONAL DETAILS ON THE SEVERE THUNDERSTORM POTENTIAL CAN BE
FOUND IN OUR LATEST FORECAST DISCUSSION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW PRESSURE WILL REMAIN NEAR THE COAST UNTIL FRIDAY. SHOWERS AND
THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH LATE WEEK. SEVERE
WEATHER REMAINS POSSIBLE...ESPECIALLY FOR AREAS NORTH OF HIGHWAY
50.

LATE THIS WEEK THE LOW IS FORECAST TO MOVE OVER THE SIERRA AND
BRING COOLER TEMPERATURES TO THE AREA FOR THE WEEKEND. SNOW LEVELS
MAY LOWER TO 8000 FEET FRIDAY NIGHT AND SATURDAY WITH LIGHT
ACCUMULATIONS ON THE HIGHEST SIERRA PEAKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE OFFICE. SKYWARN SPOTTER ACTIVATION MAY BE
REQUIRED THIS AFTERNOON.

HTTP://WEATHER.GOV/RENO

BRONG

In the hours before

Special weather statement, Jun 1, 11:37 AM PDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1137 AM PDT MON JUN 1 2009

NVZ001-003-011915-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-
1137 AM PDT MON JUN 1 2009

...THUNDERSTORMS WITH HEAVY RAIN NORTHEAST OF BRIDGEPORT THROUGH
1215 PM PDT...

AT 1134 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
COLEVILLE TO 13 MILES NORTHEAST OF BRIDGEPORT. THESE STORMS WERE
MOVING SLOWLY TO THE NORTH AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...SWEETWATER SUMMIT AND JUNCTION NV 338
  AND NV 829 (WELLINGTON CUTOFF).

TRAVELERS ON HIGHWAY 338 WILL BE IMPACTED BY THESE STORMS.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK
SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROADWAY.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Jun 1, 12:26 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1226 PM PDT MON JUN 1 2009

CAZ072-NVZ001-003-004-012030-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL
AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
1226 PM PDT MON JUN 1 2009

...THUNDERSTORMS WITH HEAVY RAIN OVER FAR WESTERN NEVADA...

AT 1222 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DAYTON TO 7 MILES
NORTHWEST OF TOPAZ LAKE TO 7 MILES SOUTHWEST OF MOUNT GRANT...AND
MOVING SLOWLY TO THE NORTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...DAYTON...GARDNERVILLE...GARDNERVILLE
  RANCHOS...GOLD HILL...HAWTHORNE AND HOLBROOK JUNCTION.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK
SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. TRAVELERS ON US 50 EAST OF
CARSON CITY, US 395 SOUTH OF GARDNERVILLE, AND HIGHWAY 338 SOUTH OF
WELLINGTON, WILL BE IMPACTED BY THESE STORMS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Jun 1, 1:35 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
135 PM PDT MON JUN 1 2009

NVZ004-012130-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
135 PM PDT MON JUN 1 2009

...THUNDERSTORMS WITH HEAVY RAIN OVER PERSHING COUNTY...

AT 134 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
LOVELOCK TO 21 MILES EAST OF LOVELOCK TO 38 MILES SOUTH OF
WINNEMUCCA TO 49 MILES NORTH OF NEW PASS SUMMIT...AND MOVING SLOWLY
NORTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...LOVELOCK...OREANA...RYE PATCH
  RESERVOIR...UNIONVILLE...LOVELOCK DERBY FIELD AIRPORT AND JUNCTION
  I 80 AND NV 396/857 (EXIT 112).

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK
SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Jun 1, 1:44 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
144 PM PDT MON JUN 1 2009

NVZ003-004-012115-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
144 PM PDT MON JUN 1 2009

...THUNDERSTORMS WITH HEAVY RAIN ALONG INTERSTATE 80 BETWEEN RENO
AND FERNLEY...

AT 143 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR DERBY DAM...OR 20 MILES EAST OF RENO...AND
MOVING SLOWLY NORTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...LOCKWOOD...MUSTANG...PATRICK AND DERBY
  DAM.

THIS STORM WILL AFFECT TRAVELERS ON INTERSTATE 80. DRIVERS SHOULD
EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS.
HEAVY RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN
ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. IN AREAS OF
STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE.

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:54 PM PDTFlash Flood WarningREVChurchill86 min
Jun 1, 1:32 PM PDTSevere Thunderstorm WarningREVMineral43 min
Jun 1, 2:25 PM PDTSevere Thunderstorm WarningREVChurchill, Storey, Washoe40 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.